Alert archive / Montana / High Wind Watches in 2007

High Wind Watch 9, NWS Great Falls, MT

February 16, 2007

NWS Great Falls, MT issued this high wind watch at Feb 16, 2007, 2:38 PM MST. It took effect at Feb 17, 2007, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 2:38 PM MST (21:38 UTC)
In effect from
Feb 17, 2007, 6:00 PM MST
Expired
Feb 17, 2007, 4:57 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 162138
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MST FRI FEB 16 2007


MTZ009-048-170545-
/O.NEW.KTFX.HW.A.0009.070218T0100Z-070218T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
238 PM MST FRI FEB 16 2007

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING. 

STRONG MID-LEVEL WINDS AND AN APPROACHING SHORTWAVE WILL PRODUCE
WINDS OF 25 TO 35 MPH WITH GUSTS 60 TO 70 MPH. WINDS WILL INCREASE
SATURDAY EVENING AND DECREASE AGAIN SUNDAY MORNING. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS75 KTFX 170426
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
926 PM MST FRI FEB 16 2007

MTZ009-048-171300-
/O.CON.KTFX.HW.A.0009.070218T0100Z-070218T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
926 PM MST FRI FEB 16 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING. 

LOW PRESSURE WILL MOVE EAST ACROSS ALBERTA SATURDAY NIGHT WITH AN
UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHERN MONTANA SATURDAY
NIGHT THROUGH SUNDAY MORNING. THIS WILL PRODUCE STRONG WINDS OF
25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH ALONG THE ROCKY MOUNTAIN
FRONT. WINDS WILL INCREASE SATURDAY EVENING AND DECREASE AGAIN
SUNDAY MORNING WITH STRONGEST WINDS EXPECTED NEAR CANYON MOUTHS
AND PASSES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 171157
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
457 AM MST SAT FEB 17 2007

MTZ009-048-171800-
/O.UPG.KTFX.HW.A.0009.070218T0100Z-070218T1900Z/
/O.NEW.KTFX.HW.W.0007.070218T0100Z-070218T1900Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
457 AM MST SAT FEB 17 2007

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
MST SUNDAY FOR THE ROCKY MOUNTAIN FRONT...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR THE ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 12 PM MST SUNDAY. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT.

INCREASING MID LEVEL WESTERLY WINDS WILL MIX DOWN TO THE SURFACE
TONIGHT THROUGH SUNDAY MORNING ACROSS NORTHWEST AND NORTH CENTRAL
MONTANA. THIS WILL PRODUCE STRONG WEST WINDS OF 25 TO 40 MPH WITH
GUSTS OF 60 TO 70 MPH ALONG THE ROCKY MOUNTAIN FRONT. WINDS WILL
INCREASE THIS EVENING AND DECREASE LATE SUNDAY MORNING...WITH THE
STRONGEST WINDS EXPECTED NEAR CANYON MOUTHS AND MOUNTAIN PASSES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 16, 2:31 PM MST, 7 minutes earlier.

Area forecast discussion, Feb 16, 2:31 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
231 PM MST FRI FEB 16 2007

.DISCUSSION...

TONIGHT THROUGH SUNDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE IS TO
THE WEST WITH NORTHWEST FLOW ALOFT OVER THE ZONES. WEAK DISTURBANCES
CONTINUE TO MOVE THROUGH THE FLOW. THIS WILL KEEP A CHANCE OF SNOW
OVER THE EASTERN ZONES INTO THE EVENING BUT ELSEWHERE THE MAIN
EFFECT SHOULD ONLY BE VARIABLE CLOUD COVER. HIGH PRESSURE CONTINUES
TO BUILD OVER THE ZONES DURING THE PERIOD WITH A RIDGE IN PLACE OVER
THE ROCKIES BY 00Z SUN. FLOW ALOFT SWITCHES TO THE SOUTHWEST
SATURDAY NIGHT AS AN UPPER LEVEL LOW PRESSURE TROF APPROACHES THE
WEST COAST. DYNAMICS REMAIN NORTH OF THE BORDER AND THE MAIN RESULT
WILL BE A TIGHTENING OF THE SURFACE GRADIENT ACROSS THE NORTHERN
ZONES.  STRONGER WINDS ALOFT ALSO MOVE ACROSS THE ROCKIES SATURDAY
NIGHT AND A HIGH WIND WATCH WILL BE ISSUED. TEMPS WILL REMAIN ABOVE
NORMALS THROUGH THE PERIOD.  TEMPS CONTINUE TO TREND UPWARDS AS THE
AIRMASS WARMS BENEATH THE HIGH...ALTHOUGH TEMPS WILL BE MODERATED
ESPECIALLY NORTH ON SUNDAY AS SLIGHTLY COOLER AIR DRIFTS INTO THE
NORTHWEST ZONES. ZELZER

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...THE PERIOD STARTS OUT WITH
AN UPPER TROF MOVING ACROSS THE AREA SUNDAY NIGHT/EARLY MONDAY AND
WILL BRING SCATTERED RAIN AND SNOW. THE FLOW ALOFT THEN BECOMES
WESTERLY ON MONDAY AS UPPER RIDGING AND DRIER AIR RETURNS TO THE
AREA. THE UPPER RIDGE WILL GET PUSHED EAST LATE TUESDAY AND THE
FLOW ALOFT BECOMES INCREASINGLY SOUTHWEST. DURING THIS TIME
PRECIPITATION WILL BE CONFINED TO THE WESTERN MOUNTAINS. MOISTURE
WILL INCREASE WEDNESDAY INTO THURSDAY AS SOUTHWEST FLOW ALOFT
STRENGTHENS OVER THE AREA. SCATTERED SHOWERS ARE POSSIBLE AGAIN
WEDNESDAY NIGHT AS SHORT WAVE ENERGY MOVES WITHIN THE FLOW ALOFT.
TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL AVERAGES.

THURSDAY THROUGH FRIDAY...MODELS NOT IN REAL GOOD AGREEMENT
DURING THIS PERIOD. I WENT WITH A COMPROMISE SOLUTION OF AN UPPER
LEVEL TROUGH APPROACHING FROM THE COAST...WITH A SERIES OF
DISTURBANCE IN A SOUTHWESTERLY FLOW ALOFT. AN ASSOCIATED PACIFIC
COLD FRONT MOVES ACROSS THE FORECAST AREA THURSDAY WITH
TEMPERATURES FALLING A LITTLE BELOW SEASONAL AVERAGES FOR MOST
AREAS. MOSTLY CLOUDY SKIES ARE EXPECTED WITH A SLIGHT CHANCE OF
RAIN OR SNOW...WITH OUR FAR NORTHEAST STAYING DRY UNTIL FRIDAY.
SNOW WILL BE MORE WIDESPREAD OVER THE HIGHER MOUNTAINS. EK

&&

.AVIATION...
UPDATED 1720Z.
GUSTY WINDS WILL DECREASE FROM THE NORTH TO THE SOUTH AFTER 19Z AS
SURFACE LOW TRACKS INTO THE UPPER MIDWEST AND GRADIENT RELAXES. AN
UPPER LEVEL DISTURBANCE MOVING THROUGH THE EASTERN AND SOUTHERN
PORTION OF THE AREA IS RESPONSIBLE FOR SCATTERED RAIN AND SNOW
SHOWERS. SHOWERS WILL END AFT 06Z. VFR CONDITIONS PREVAIL WITH MVFR
AND IFR CONDITIONS POSSIBLE IN THE VICINITY OF SHOWERS. CAMP

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  21  45  32  46 /  10   0   0  10
CTB  21  45  30  43 /  10   0   0  10
HLN  22  44  22  44 /  10   0   0  20
BZN  12  35  15  38 /  10   0   0  10
WEY   1  25   8  33 /  30   0   0  10
DLN  20  41  22  41 /  10   0   0  20
HVR  19  42  22  43 /  10   0   0   0
LWT  18  42  22  44 /  20   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
MTZ009-048.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 16, 9:09 AM MST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
909 AM MST FRI FEB 16 2007

MTZ009-010-044>046-048-049-171615-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
909 AM MST FRI FEB 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WESTERLY DOWNSLOPE WINDS WILL INCREASE AGAIN SATURDAY NIGHT AND
SUNDAY...AS ANOTHER SYSTEM APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-047-050>055-171615-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE-JUDITH BASIN-
FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
909 AM MST FRI FEB 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 16, 8:50 AM MST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
850 AM MST FRI FEB 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     NON-TSTM WND GST 2 E EAST GLACIER PARK   48.45N 113.18W
02/15/2007  M68.00 MPH       GLACIER            MT   DEPT OF HIGHWAYS

            TWO MEDICINE MDOT

0700 PM     NON-TSTM WND GST SILVER CITY             46.76N 112.17W
02/15/2007  E52.00 MPH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            52 MPH WIND GUST AT SILVER CITY

0715 PM     NON-TSTM WND GST HEART BUTTE             48.29N 112.83W
02/15/2007  M61.00 MPH       PONDERA            MT   MESONET

0735 PM     NON-TSTM WND GST SWEET GRASS             49.00N 111.96W
02/15/2007  M60.00 MPH       TOOLE              MT   MESONET

            60 MPH WIND GUST MEASURED AT SWEET GRASS MT-DOT WIND
            SENSOR.

0110 AM     NON-TSTM WND GST SILVER CITY             46.76N 112.17W
02/16/2007  M64.00 MPH       LEWIS AND CLARK    MT   TRAINED SPOTTER

0420 AM     NON-TSTM WND GST ROY                     47.33N 108.96W
02/16/2007  M65.00 MPH       FERGUS             MT   TRAINED SPOTTER

0629 AM     NON-TSTM WND GST HOBSON                  47.00N 109.87W
02/16/2007  M63.00 MPH       JUDITH BASIN       MT   TRAINED SPOTTER

            GUST TO 63 MPH AT 0434

&&

CZELZER
Local storm report, Feb 16, 1:12 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
112 PM MST FRI FEB 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     NON-TSTM WND GST 2 W PENDROY             48.06N 112.34W
02/16/2007  M77.00 MPH       TETON              MT   DEPT OF HIGHWAYS

            70 MPH GUSTING TO 77 MPH AT THE DOT SENSOR

0445 AM     NON-TSTM WND GST 11 E BOZEMAN            45.68N 110.82W
02/16/2007  M62.00 MPH       GALLATIN           MT   DEPT OF HIGHWAYS

&&

DREILLY
Local storm report, Feb 16, 1:32 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
132 PM MST FRI FEB 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HIGH SUST WINDS  35 NW CUT BANK          48.99N 112.88W
02/15/2007  M43 MPH          GLACIER            MT   MESONET

            DEL BONITA SENSOR ALONG THE CANADIAN BORDER

&&

DREILLY
Local storm report, Feb 16, 2:34 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
234 PM MST FRI FEB 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     NON-TSTM WND GST 42 NW WHITE SULPHUR SPR 46.98N 111.53W
02/15/2007  M58 MPH          MEAGHER            MT   TRAINED SPOTTER

            WIND GUSTED TO 58 MPH

&&

WILLIAMSON DC

Nearby

High Wind Watches in Montana, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.